Maine, 2006High Wind in Maine, February 17, 2006
February 17, 2006 · NWS GYX · 17 events in 17 counties and zones
A very strong cold front raced across New Hampshire and western Maine on Friday, the 17th of February. Wind gusts of 60 mph or more were common with and following the frontal passage.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $125,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very strong cold front raced across New Hampshire and western Maine on Friday, the 17th of February. Wind gusts of 60 mph or more were common with and following the frontal passage. Widespread damage occurred throughout the state with the majority of the destruction due to falling trees. Several roofs were also damage or blown off. Total damage amounted to $125,000. In addition 150,000 homes and businesses were left without power.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Feb 17, 9:20 AM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Feb 17, 9:20 AM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
920 AM EST FRI FEB 17 2006
.SHORT TERM (REST OF TODAY)...
THE ZONE FORECASTS WILL BE UPDATING THIS MORNING TO ACCOUNT FOR
TRENDS...BUT NO SIGNIFICANT CHANGES ARE EXPECTED AS WE AWAIT THE
WIND EVENT THIS AFTERNOON AND THIS EVENING.
CURRENTLY...THE LAST OF THE COLD AIR IS BEING SCOURED OUT OF THE
NORTHEAST ZONES AS THE INCREASING GRADIENT ERODES IT FROM THE TOP.
ELSEWHERE...THE COLD AIR HAS BEEN COMPLETELY ELIMINATED AT THE
SURFACE. THE 12Z GYX SOUNDINGS SHOWS A FAIRLY STRONG INVERSION
STILL IN PLACE...BUT SOME LOCATIONS ARE ALREADY STARTING TO GUST
TO 35 MPH IN THE SOUTH TO SOUTHWEST FLOW.
THE INVERSION IS STILL INTACT AT ALY AS WELL...BUT JUST TO THE
WEST THE FRONT IS BREAKING THE INVERSION. WE HAVE NOTED GUSTS TO
67 KT AT ROC AND 54 KT AT SYR SO FAR THIS MORNING...WITH AND JUST
BEHIND THE FRONT. IN THE MID LEVELS...THE WATER VAPOR LOOP SHOWS A
VERY STRONG SHORT WAVE ACROSS EASTERN PA...WITH RAPID DRYING AND
STRONG DOWNWARD VERTICAL VELOCITY.
NO SIGNIFICANT CHANGES EXPECTED TO THE FORECAST. MODEL SOUNDINGS
STILL SHOW 60 TO 70 KNOTS AVAILABLE IN THE MIXED LAYER ABOUT AN
HOUR AHEAD OF THE FRONT...AND CONTINUING BEHIND THE FRONT FOR A
FEW HOURS. THE LATEST RUC SOUNDINGS STILL SHOW NEARLY VERTICAL
POTENTIAL TEMPERATURE PROFILES WITH THE FRONT...AND WITH THE
VERIFICATION TO THE WEST SO FAR THIS MORNING...WILL UP THE MAXIMUM
WIND GUSTS TO NEAR 70 MPH.
BASED ON THE POTENTIAL AND WHAT HAS ALREADY HAPPENED TO THE WEST
THIS MORNING...THE EVENT HAS THE POTENTIAL FOR WIDESPREAD POWER
OUTAGES AND TREE DAMAGE. THE UPDATED HIGH WIND WARNING STATEMENT
HAS ALREADY BEEN SENT.
THE CHANGE TO SNOW IN THE MOUNTAINS OF NORTHERN NEW HAMPSHIRE MAY
BE QUITE RAPID WITH CRASHING HEIGHTS AND TEMPERATURES...AND WILL
INDICATE THIS IN THE UPDATE. ELSEWHERE...QPF AMOUNTS SHOULD BE
LIMITED BY THE QUICK MOVEMENT OF THE FRONT.
&&
.MARINE...
NO SIGNIFICANT CHANGES HERE THIS MORNING.
&&
.PREVIOUS DISCUSSION...
(ISSUED 537 AM EST FRI FEB 17 2006)
SHORT TERM (REST OF TODAY THROUGH FRIDAY NIGHT)...QUICK UPDATE
WAS TO CANCEL THE WINTER WEATHER ADVISORIES FOR THE MOUNTAINS AND
NORTHERNMOST NEW HAMPSHIRE. WARM AIR WILL CONTINUE TO ENTER THE
REGION THIS MORNING. WINDS WILL BE ON THE INCREASE. FIRST BAND OF
RAIN RACING IN FROM THE WEST EARLY THIS MORNING.
ALL HIGH WIND WARNINGS FOR THIS AFTERNOON AND EVENING REMAIN IN
PLACE.
PREVIOUS DISCUSSION...
(ISSUED 248 AM EST FRI FEB 17 2006)
SHORT TERM (TODAY THROUGH FRIDAY NIGHT)...WILL LEAVE ADVISORIES
IN PLACE FOR THE MOUNTAINS WHICH ARE DUE TO EXPIRE AT 12Z.
HIGH WIND WARNINGS WILL REMAIN IN PLACE AND THERE WILL BE NO
CHANGES TO THE WIND FORECAST FOR THIS AFTERNOON AND EVENING.
EXPECT SOME VERY HIGH WIND GUSTS...MAINLY ALONG AND SHORTLY AFTER
THE COLD FROPA. ONLY CHANGES TO THE SHORT TERM ARE TO INCREASE MAX
TEMPERATURE FORECAST FOR TODAY AS READINGS ALREADY IN THE 40S AND
LOWER 50S ACROSS PORTIONS OF OUR FORECAST AREA.
LONG TERM (SATURDAY THROUGH THURSDAY)...
THE WEEKEND LOOKS TO HAVE THE COLDEST AIR OF THE SEASON SETTLING
OVER THE AREA. CONDITIONS WILL BE DRY. THE PATTERN CONTINUES TO
LOOK UNEVENTFUL THROUGH THE WEEK WITH BELOW NORMAL TEMPERATURES
GRADUALLY MODERATING MID TO LATE IN THE WEEK. NO MAJOR STORMS ON
THE HORIZON THRU NEXT THURSDAY.
AVIATION...MAINLY VFR...LOWERING TO IFR THIS MORNING. POSSIBLY A
RUMBLE OF THUNDER WITH THE PASSAGE OF THE COLD FRONT.
MARINE...STORM WARNINGS REMAIN IN PLACE. NO CHANGES TO FORECAST
PHILOSOPHY THIS PACKAGE.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WARNING FOR MEZ007>009-012>014-018>028 UNTIL 10 PM
FRIDAY.
NH...HIGH WIND WARNING FOR NHZ001>010-013-014 UNTIL 10 PM FRIDAY.
MARINE...STORM WARNING FOR ANZ150 UNTIL 10 PM FRIDAY.
&&Hazardous weather outlook, Feb 17, 3:11 AM EST, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
311 AM EST FRI FEB 17 2006
MEZ007>009-012>014-018>028-NHZ001>010-013-014-180815-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
311 AM EST FRI FEB 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE...
CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN
NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT
WINDS WILL INCREASE TODAY. BY AFTERNOON...WIND GUSTS WILL APPROACH
60 MPH ACROSS WESTERN MAINE AND MUCH OF NEW HAMPSHIRE. AN ABRUPT
WIND SHIFT TO THE WEST ASSOCIATED WITH A VERY STRONG COLD FRONT
WILL ALLOW FOR THE POSSIBILITY OF DAMAGING WIND GUSTS THIS
AFTERNOON INTO TONIGHT. THEREFORE...A HIGH WIND WARNING HAS BEEN
ISSUED FROM NOON TODAY UNTIL 10 PM TONIGHT. EXPECT SOME POWER
OUTAGES DUE TO DOWNED TREES OR TREE LIMBS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED FOR THIS AFTERNOON INTO
TONIGHT.
In the hours before
Special weather statement, Feb 17, 8:28 AM EST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
828 AM EST FRI FEB 17 2006
MEZ008-009-171630-
NORTHERN FRANKLIN-CENTRAL SOMERSET-
INCLUDING THE CITIES OF...AVON...CARRABASSETT VALLEY...
COBURN GORE...DALLAS...DAVIS...EUSTIS...KINGFIELD...BINGHAM
828 AM EST FRI FEB 17 2006
...LOCALLY SLICK TRAVEL POSSIBLE THIS MORNING...
TEMPERATURES ACROSS PORTIONS OF NORTHERN FRANKLIN AND CENTRAL
SOMERSET COUNTIES WERE STILL NEAR OR JUST BELOW FREEZING AT 800
AM. NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED AN AREA OF LIGHT
RAIN MOVING ACROSS THE MOUNTAINS OF WESTERN MAINE.
WITH TEMPERATURES EXPECTED TO REMAIN NEAR FREEZING THROUGH 1000
AM...THE RAIN MAY FREEZE ON CONTACT WITH COLDER SURFACES THROUGH
THAT TIME. THIS COULD RESULT IN LOCALLY SLICK TRAVEL THROUGH 1000
AM...ESPECIALLY IN VALLEY LOCATIONS...PROTECTED FROM THE WIND.
AFTER 1000 AM...TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING
AS WINDS INCREASE. IF YOU WILL BE TRAVELING THROUGH NORTHERN
FRANKLIN AND CENTRAL SOMERSET COUNTIES THIS MORNING...BE ON THE
ALERT FOR LOCALLY SLICK DRIVING AND WALKING CONDITIONS.
HAYES
Special weather statement, Feb 17, 9:46 AM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
946 AM EST FRI FEB 17 2006
MEZ007-012-NHZ001>006-171800-
NORTHERN OXFORD-SOUTHERN OXFORD-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...RUMFORD...NORWAY...
SOUTH PARIS...MEXICO...FRYEBURG...OXFORD...LITTLETON...
NORTH CONWAY...CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO
946 AM EST FRI FEB 17 2006
...GUSTY WINDS IN SHOWERS THIS MORNING...
AT 940 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
DEVELOPING SHOWERS WITH HEAVY RAIN STRETCHING FROM ERROL IN COOS
COUNTY SOUTH TO FRANKLIN IN MERRIMACK COUNTY. THE HEAVIEST RAIN
WAS FALLING FROM LITTLETON TO GROTON.
SOUTH TO SOUTHWEST WINDS WILL GUST TO 45 MPH AT TIMES WITH THE
SHOWERS AS THEY MOVE ACROSS NEW HAMPSHIRE AND OXFORD COUNTY MAINE
BETWEEN 945 AM TO 1115 AM. THESE WINDS COULD RESULT IN DOWNED TREE
LIMBS AND SCATTERED POWER OUTAGES.
STRONGER WINDS...POSSIBLY GUSTING TO NEAR 70 MPH...ARE POSSIBLE
WITH A COLD FRONTAL PASSAGE LATER THIS AFTERNOON. A HIGH WIND
WARNING REMAINS IN EFFECT.
HAYES
Special weather statement, Feb 17, 10:23 AM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1023 AM EST FRI FEB 17 2006
NHZ003-005-007-171830-
NORTHERN GRAFTON-SOUTHERN GRAFTON-SULLIVAN-
INCLUDING THE CITIES OF...LITTLETON...LEBANON...HANOVER...
PLYMOUTH...CLAREMONT...NEWPORT
1023 AM EST FRI FEB 17 2006
...STRONG WINDS ARE APPROACHING THE CONNECTICUT RIVER VALLEY OF
WEST CENTRAL NEW HAMPSHIRE...
AT 1015 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AT
LINE OF SHOWERS AND SCATTERED THUNDERSTORMS EXTENDING FROM CENTRAL
VERMONT SOUTH INTO EASTERN NEW YORK STATE. THIS LINE REPRESENTS
THE ONSET OF THE STRONG WINDS EXPECTED THIS AFTERNOON.
THE LINE OF SHOWERS AND POSSIBLE THUNDERSTORMS WILL AFFECT THE
CONNECTICUT RIVER VALLEY FROM GROTON SOUTH TO CHARLESTOWN BETWEEN
1100 AM AND NOON. DURING THE TIME...PLACES LIKE WOODSVILLE...
PIERMONT...ORFORD...PLAINFIELD AND CLAREMONT COULD SEE VERY HEAVY
RAIN AND A FEW LIGHTNING STRIKES AS THE LINE OF SHOWERS APPROACHES.
IN ADDITION...WIND GUSTS BETWEEN 60 AND 70 MPH ARE POSSIBLE WITH
THE SHOWERS AND POSSIBLE THUNDERSTORMS. WINDS THIS STRONG WILL
RESULT IN DOWNED TREES AND POWER LINES...WHICH IN TURN WILL CAUSE
SCATTERED POWER OUTAGES.
STRONG WINDS ARE EXPECTED TO CONTINUE DURING THE AFTERNOON AS THE
COLD FRONT...MARKING THE LEADING EDGE OF MUCH COLDER AIR...ARRIVES
IN NEW HAMPSHIRE.
HAYES
Special weather statement, Feb 17, 10:40 AM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1040 AM EST FRI FEB 17 2006
MEZ012-018-019-023-024-NHZ010-013-014-171845-
SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND-COASTAL YORK-
COASTAL CUMBERLAND-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS...
MEXICO...FRYEBURG...OXFORD...NORTH WINDHAM...GORHAM...BRIDGTON...
BIDDEFORD...SACO...OLD ORCHARD BEACH...PORTLAND...
SOUTH PORTLAND...WESTBROOK...ROCHESTER...DOVER...DURHAM...DERRY...
LONDONDERRY...EXETER...PORTSMOUTH...HAMPTON
1040 AM EST FRI FEB 17 2006
...SHOWERS AND SCATTERED THUNDERSTORMS MAY PRODUCE STRONG WIND
GUSTS LATE THIS MORNING...
AT 1030 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND A FEW THUNDERSTORMS STRETCHING FROM SHELBURNE
NEW HAMPSHIRE SOUTH TO NEAR ROCHESTER NEW HAMPSHIRE. AS THIS AREA
CROSSES OXFORD...YORK AND CUMBERLAND COUNTIES IN WESTERN MAINE
THROUGH NOON.
AS THE SHOWERS AND SCATTERED THUNDERSTORMS CROSS THE REGION...SOUTH
TO SOUTHWEST WINDS MAY GUST AS HIGH AS 60 MPH...ESPECIALLY ACROSS
THE HIGHER TERRAIN OF OXFORD AND CUMBERLAND COUNTIES. IN ADDITION
A FEW CLOUD TO GROUND LIGHTNING STRIKES...AS WELL AS BRIEFLY HEAVY
RAIN CAN BE EXPECTED.
A STRONG COLD FRONT...MARKING THE LEADING EDGE OF MUCH COLDER
WEATHER...WILL ARRIVE DURING THE AFTERNOON. WINDS MAY GUST TO 70
MPH AS THE FRONT CROSSES THE REGION.
HAYES
Special weather statement, Feb 17, 11:42 AM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1142 AM EST FRI FEB 17 2006
NHZ001>003-005-007-171945-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-SOUTHERN GRAFTON-
SULLIVAN-
INCLUDING THE CITIES OF...LITTLETON...LEBANON...HANOVER...
PLYMOUTH...CLAREMONT...NEWPORT
1142 AM EST FRI FEB 17 2006
...STRONG WINDS ARE ARRIVING IN WESTERN NEW HAMPSHIRE...
THE COLD FRONT BRINGING MUCH COLDER AIR TO THE REGION WILL MOVE
THROUGH NEW HAMPSHIRE EARLY THIS AFTERNOON. AS THE FRONT
CROSS...WEST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS TO
70 MPH POSSIBLE...ESPECIALLY IN THE HIGHER TERRAIN. WINDS THIS
STRONG WILL RESULT IN DOWNED TREES AND POWER LINES...WHICH WILL IN
TURN CAUSE POWER OUTAGES.
SHOWERS AND A THUNDERSTORM OR TWO WILL ALSO ACCOMPANY THE
FRONTAL PASSAGE. STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON
EVEN AFTER THE FRONT PASSES. ADDITIONAL WIND DAMAGE AND POWER
OUTAGES CAN BE EXPECTED. A HIGH WIND WARNING REMAINS IN EFFECT
THROUGH 1000 PM.
NHZ004-006-008>010-013-171945-
NORTHERN CARROLL-SOUTHERN CARROLL-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-
INCLUDING THE CITIES OF...NORTH CONWAY...CONWAY...WOLFEBORO...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER
1142 AM EST FRI FEB 17 2006
...STRONG WINDS WILL ARRIVE IN CENTRAL AND EASTERN NEW
HAMPSHIRE EARLY THIS AFTERNOON...
THE COLD FRONT BRINGING MUCH COLDER AIR TO THE REGION WILL MOVE
THROUGH NEW HAMPSHIRE EARLY THIS AFTERNOON. AS THE FRONT CROSSES
THE REGION BETWEEN NOON AND 1 PM...WINDS WILL SHIFT TO THE WEST
AND INCREASE TO 25 TO 35 MPH...WITH GUSTS TO 70 MPH POSSIBLE...
ESPECIALLY IN THE HIGHER TERRAIN. WINDS THIS STRONG WILL RESULT
IN DOWNED TREES AND POWER LINES...WHICH WILL IN TURN CAUSE POWER
OUTAGES.
SHOWERS AND A THUNDERSTORM OR TWO WILL ALSO ACCOMPANY THE FRONTAL
PASSAGE. STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON EVEN
AFTER THE FRONT PASSES. ADDITIONAL WIND DAMAGE AND POWER OUTAGES
CAN BE EXPECTED. A HIGH WIND WARNING REMAINS IN EFFECT THROUGH
1000 PM.
HAYES
High Wind, Androscoggin
- When
- February 17, 12:00 PM EST to 7:00 PM EST
- Where
- Androscoggin forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.166, -70.206 (the zone’s center; the record gives no point)
High Wind, Interior Cumberland
- When
- February 17, 12:00 PM EST to 7:00 PM EST
- Where
- Interior Cumberland forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $25,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.806, -70.330 (the zone’s center; the record gives no point)
High Wind, Interior York
- When
- February 17, 12:00 PM EST to 7:00 PM EST
- Where
- Interior York forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 43.429, -70.670 (the zone’s center; the record gives no point)
High Wind, Kennebec
- When
- February 17, 12:00 PM EST to 7:00 PM EST
- Where
- Kennebec forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $40,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.409, -69.767 (the zone’s center; the record gives no point)
High Wind, Southern Somerset
- When
- February 17, 12:00 PM EST to 7:00 PM EST
- Where
- Southern Somerset forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.514, -69.959 (the zone’s center; the record gives no point)
High Wind, Central Somerset
- When
- February 17, 12:15 PM EST to 7:00 PM EST
- Where
- Central Somerset forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.514, -69.959 (the zone’s center; the record gives no point)
High Wind, Coastal Cumberland
- When
- February 17, 12:15 PM EST to 7:00 PM EST
- Where
- Coastal Cumberland forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.806, -70.330 (the zone’s center; the record gives no point)
High Wind, Coastal Waldo
- When
- February 17, 12:15 PM EST to 7:00 PM EST
- Where
- Coastal Waldo forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.485, -69.122 (the zone’s center; the record gives no point)
High Wind, Interior Waldo
- When
- February 17, 12:15 PM EST to 7:00 PM EST
- Where
- Interior Waldo forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.485, -69.122 (the zone’s center; the record gives no point)
High Wind, Knox
- When
- February 17, 12:15 PM EST to 7:00 PM EST
- Where
- Knox forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.076, -69.126 (the zone’s center; the record gives no point)
High Wind, Lincoln
- When
- February 17, 12:15 PM EST to 7:00 PM EST
- Where
- Lincoln forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.998, -69.526 (the zone’s center; the record gives no point)
High Wind, Northern Franklin
- When
- February 17, 12:15 PM EST to 7:00 PM EST
- Where
- Northern Franklin forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.974, -70.444 (the zone’s center; the record gives no point)
High Wind, Northern Oxford
- When
- February 17, 12:15 PM EST to 7:00 PM EST
- Where
- Northern Oxford forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.500, -70.757 (the zone’s center; the record gives no point)
High Wind, Southern Franklin
- When
- February 17, 12:15 PM EST to 7:00 PM EST
- Where
- Southern Franklin forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.974, -70.444 (the zone’s center; the record gives no point)
High Wind, Southern Oxford
- When
- February 17, 1:00 PM EST to 7:00 PM EST
- Where
- Southern Oxford forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.500, -70.757 (the zone’s center; the record gives no point)
High Wind, Coastal York
- When
- February 17, 3:00 PM EST to 7:00 PM EST
- Where
- Coastal York forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 43.429, -70.670 (the zone’s center; the record gives no point)
High Wind, Sagadahoc
- When
- February 17, 4:00 PM EST to 7:00 PM EST
- Where
- Sagadahoc forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.912, -69.839 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Massachusetts, February 17, 20061 death · 3 injured · $1.9 million · 68 kt wind · 18 events
- High Wind in New York, February 17, 20061 death · $3.0 million · 70 kt wind · 17 events
- Dense Fog in Florida, February 17, 20061 death · 7 injured · 1 event
- High Wind in Ohio, February 17, 2006$995,000 · 58 kt wind · 24 events
- High Wind and Strong Wind in Washington, February 17, 20061 injured · $1.2 million · 54 kt wind · 3 events
- High Wind and Strong Wind in New Jersey, February 17, 2006$242,000 · 56 kt wind · 22 events
- High Wind in New Hampshire, February 17, 2006$328,000 · 52 kt wind · 12 events
- High Wind and Strong Wind in Pennsylvania, February 17, 2006$270,000 · 50 kt wind · 14 events
- High Wind in Vermont, February 17, 2006$350,000 · 5 events
- High Wind in New Hampshire, February 17, 2006$340,000 · 61 kt wind · 2 events
- High Wind in New York, February 17, 2006$200,000 · 2 events
- High Wind in Pennsylvania, February 17, 2006$160,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5490240, 5490348, 5490350, 5490351, 5490359, 5490241, 5490242, 5490346, 5490349, 5490352, 5490353, 5490354, 5490355, 5490357, 5490358, 5490347, 5490356.